Alert archive / New York / Gale Warnings in 2012

Gale Warning 7, NWS New York, NY

January 29, 2012

NWS New York, NY issued this gale warning at Jan 29, 2012, 4:35 PM EST. It took effect at Jan 29, 2012, 6:00 PM EST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 29, 2012, 4:35 PM EST (21:35 UTC)
In effect from
Jan 29, 2012, 6:00 PM EST
Expired
Jan 30, 2012, 4:29 AM EST
In force
10 hr
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

807 
WHUS71 KOKX 292135
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
435 PM EST SUN JAN 29 2012

...ROUGH SEAS AND GALES TONIGHT...

ANZ330-340-300545-
/O.CON.KOKX.SC.Y.0014.000000T0000Z-120129T2300Z/
/O.UPG.KOKX.GL.A.0004.120129T2300Z-120130T1100Z/
/O.NEW.KOKX.GL.W.0007.120129T2300Z-120130T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
435 PM EST SUN JAN 29 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...GALE WARNING IN EFFECT UNTIL 6 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL 6 AM EST MONDAY. THE GALE WATCH IS NO
LONGER IN EFFECT. 

* LOCATION...EASTERN LONG ISLAND SOUND AND BAYS.

* WINDS...SOUTHWEST WIND 15 TO 20 KT WITH GUSTS UP TO 30 KT THIS
  EVENING...BECOMING WEST 20 TO 25 KT WITH GUSTS UP TO 35 KT LATER
  THIS EVENING AND OVERNIGHT.

* SEAS/WAVES...2 TO 5 FEET.

* TIMING...HIGHEST WINDS AND SEAS AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-300545-
/O.CON.KOKX.SC.Y.0014.000000T0000Z-120129T2300Z/
/O.UPG.KOKX.GL.A.0004.120129T2300Z-120130T1100Z/
/O.NEW.KOKX.GL.W.0007.120129T2300Z-120130T1100Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
435 PM EST SUN JAN 29 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...GALE WARNING IN EFFECT UNTIL 6 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL 6 AM EST MONDAY. THE GALE WATCH IS NO
LONGER IN EFFECT. 

* LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND FROM FIRE 
  ISLAND INLET TO MONTAUK POINT. 

* WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT...BECOMING
  WEST 20 TO 25 KT WITH GUSTS UP TO 40 KT LATER THIS EVENING AND
  OVERNIGHT.

* SEAS...4 TO 7 FEET.

* TIMING...HIGHEST WINDS AND SEAS AFTER MIDNIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ335-338-345-355-300545-
/O.UPG.KOKX.GL.A.0004.120129T2300Z-120130T1100Z/
/O.NEW.KOKX.GL.W.0007.120129T2300Z-120130T1100Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
435 PM EST SUN JAN 29 2012

...GALE WARNING IN EFFECT UNTIL 6 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL 6 AM EST MONDAY. THE GALE WATCH IS NO
LONGER IN EFFECT. 

* LOCATION...WESTERN LONG ISLAND SOUND...NEW YORK HARBOR...SOUTH
  SHORE BAYS...OCEAN WATERS FROM SANDY HOOK TO FIRE ISLAND.

* WINDS...SOUTHWEST WINDS 15 TO 20 KT WITH OCCASIONAL GUSTS UP TO
  25 KT EARLY THIS EVENING...BECOMING WEST WINDS 15 TO 25 KT WITH
  GUSTS 35 TO 40 KT LATER THIS EVENING AND OVERNIGHT.

* SEAS/WAVES...WAVES 2 TO 3 FT. SEAS 3 TO 5 FT.

* TIMING...HIGHEST WINDS AND SEAS LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
3 follow-up statements
896 
WHUS71 KOKX 292314
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
614 PM EST SUN JAN 29 2012

...ROUGH SEAS AND GALES TONIGHT...

ANZ330-340-350-353-300715-
/O.EXP.KOKX.SC.Y.0014.000000T0000Z-120129T2300Z/
/O.CON.KOKX.GL.W.0007.000000T0000Z-120130T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
614 PM EST SUN JAN 29 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST MONDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* LOCATION...EASTERN LONG ISLAND SOUND AND BAYS...OCEAN WATERS
  FROM FIRE ISLAND INLET TO MONTAUK POINT.

* WINDS...SOUTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS/WAVES...2 TO 5 FEET SOUND AND BAYS. 4 TO 7 FEET OCEAN
  WATERS.

* TIMING...HIGHEST WINDS AND SEAS AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ335-338-345-355-300715-
/O.CON.KOKX.GL.W.0007.000000T0000Z-120130T1100Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
614 PM EST SUN JAN 29 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST MONDAY...

* LOCATION...WESTERN LONG ISLAND SOUND...NEW YORK HARBOR...SOUTH 
  SHORE BAYS...OCEAN WATERS FROM SANDY HOOK TO FIRE ISLAND. 

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 40 KT.

* SEAS/WAVES...WAVES 2 TO 3 FT. SEAS 3 TO 5 FT.

* TIMING...HIGHEST WINDS AND SEAS LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
487 
WHUS71 KOKX 300233
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
933 PM EST SUN JAN 29 2012

...ROUGH SEAS AND GALES TONIGHT...

ANZ330-335-338-340-345-350-353-355-301100-
/O.CON.KOKX.GL.W.0007.000000T0000Z-120130T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
933 PM EST SUN JAN 29 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST MONDAY...

* LOCATION...WESTERN LONG ISLAND SOUND...NEW YORK HARBOR...SOUTH 
  SHORE BAYS...OCEAN WATERS FROM SANDY HOOK TO FIRE ISLAND. 

* WINDS...SOUTHWEST 15 TO 25 KT EARLY...BECOMING WEST 20 TO 30 KT
  WITH GUSTS UP TO 40 KT.

* SEAS/WAVES...SEAS 5 TO 9 FT ON THE OCEAN. WAVES 3 TO 5 FT ON THE SOUND.

* TIMING...HIGHEST WINDS AND SEAS LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
152 
WHUS71 KOKX 300929
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
429 AM EST MON JAN 30 2012

...GUSTY WINDS AND ROUGH SEAS TODAY...

ANZ330-335-338-340-345-353-355-301730-
/O.CAN.KOKX.GL.W.0007.000000T0000Z-120130T1100Z/
/O.NEW.KOKX.SC.Y.0015.120130T0929Z-120130T1800Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
429 AM EST MON JAN 30 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. THE
GALE WARNING HAS BEEN CANCELLED. 

* LOCATION...LONG ISLAND SOUND...NEW YORK HARBOR...LONG ISLAND
  BAYS...AND COASTAL OCEAN WATERS SOUTH OF LONG ISLAND FROM SANDY HOOK
  TO MORICHES ISLAND.

* WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS/WAVES...SEAS 4 TO 6 FT ON THE OCEAN WATERS. WAVES 2 TO 3 FT
  ON THE SOUND...IN THE BAYS...AND IN THE HARBOR. 


* TIMING...HIGHEST WINDS AND SEAS EARLY THIS MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-301730-
/O.CAN.KOKX.GL.W.0007.000000T0000Z-120130T1100Z/
/O.NEW.KOKX.SC.Y.0015.120130T0929Z-120130T2300Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
429 AM EST MON JAN 30 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. THE
GALE WARNING HAS BEEN CANCELLED. 

* LOCATION...COASTAL OCEAN WATERS FROM MORICHES INLET TO MONTAUK
  POINT. 

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...5 TO 7 FT...DIMINISHING TO 3 TO 5 FT THIS AFTERNOON.

* TIMING...HIGHEST WINDS AND SEAS EARLY THIS MORNING. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Jan 29, 4:21 PM EST, 14 minutes earlier.

Area forecast discussion, Jan 29, 4:21 PM EST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
421 PM EST SUN JAN 29 2012

.SYNOPSIS...
A COLD FRONT PASSES THROUGH LATE TONIGHT. HIGH PRESSURE RETURNS ON
MONDAY. A WARM FRONT APPROACHES MONDAY NIGHT AND LIFTS NORTH OF US
TUESDAY MORNING. A COLD FRONT FOLLOWS WEDNESDAY INTO WEDNESDAY
NIGHT. ADDITIONAL STORM SYSTEMS MAY AFFECT THE REGION LATE IN THE
WEEK.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
INCREASING PRESSURE GRADIENT BETWEEN HIGH OFFSHORE AND LOW
APPROACHING FROM GREAT LAKES. POTENT SHORTWAVE ALOFT WITH 500 MB
VORT MAX AXIS MOVING THROUGH THE REGION LATE THIS EVENING AND THEN
EXITING TO THE EAST LATER OVERNIGHT. A COLD FRONT AT THE SURFACE IS
FORECAST TO MOVE THROUGH SHORTLY AFTER MIDNIGHT. LOW LEVEL JET
INCREASES QUITE A BIT WITH 925 MB WINDS OF 40 TO 45 KT MOVING ACROSS
JUST AHEAD OF THE FRONT WITH BEST MIXING OVER THE WATER. MAX
WINDS LOOK TO BE GENERALLY 4Z TO 8Z.

CONCERNING POPS...THE FORCING FROM THE SHORTWAVE ALONE KEEPS THE
FORECAST AT CHANCE...BUT NOT ANY HIGHER CONSIDERING THE DRY LOW
LEVELS AND MODEL SOLUTIONS. PRECIP TYPE WILL BE MAINLY SNOW SHOWERS
NORTH AND WEST OF NEW YORK CITY AND RAIN SHOWERS POSSIBLY MIXING
WITH SNOW SHOWERS FOR THE REMAINDER OF THE AREA. THERE IS A CHANCE
SNOW SHOWERS COULD BE LOCALLY MODERATE TO HEAVY IN THE LOWER HUDSON
VALLEY BUT WILL BE QUITE BRIEF IN DURATION SO JUST HAVE A FEW TENTHS
OF AN INCH OF SNOW THERE. ELSEWHERE...SFC TEMPS A LITTLE TOO WARM
FOR ANY ACCUMULATION. MODEL QPF FIELDS ARE VERY LOW THOUGH ON THE
ORDER OF JUST A FEW HUNDREDTHS OF AN INCH AND AGAIN DRY LOW LEVELS
WILL ACT TO DIMINISH THE PRECIP COMING IN FROM THE WEST.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
WINDS WILL BE DECREASING AS THE LOW PUSHES TO THE EAST OFFSHORE AND
SOUTH OF NOVA SCOTIA ON MONDAY. HIGH PRESSURE FROM THE SOUTH WILL BE
BUILDING IN. COLDER 850 TEMPS DOWN TO -9 TO -13 C LEAD TO A GREATER
WEIGHT OF THE COLDER MET GUIDANCE FOR HIGH TEMPS. IN ADDITION...LESS
VERTICAL MIXING IS EXPECTED THAN TODAY WITH MIXING UP TO A LITTLE
ABOVE 850 HPA. FLOW ALOFT BECOME QUASI-ZONAL.

MONDAY NIGHT...AN APPROACHING WARM FRONT FROM THE WEST WILL MOVE
INTO THE AREA. MOST PRECIP WILL BE IN THE FORM OF SNOW SHOWERS
MOSTLY IN THE NORTHERN ZONES. QPF AGAIN IS ONLY ON THE ORDER OF A
FEW HUNDREDTHS OF AN INCH AND FORCING IS EVEN WEAKER THAN FORCING
TONIGHT. THEREFORE...JUST LEFT SLIGHT CHANCE POPS.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
WARM FRONT LIFTS NORTH OF THE AREA EARLY TUESDAY WITH UNSEASONABLY
MILD TEMPS EXPECTED FOR TUESDAY AND WEDNESDAY. CHANCE OF SHOWERS
BEGINNING LATE TUESDAY NIGHT AS A COLD FRONT APPROACHES...WITH THE
BEST CHANCE FOR RAIN ARRIVING WEDNESDAY AFTERNOON AHEAD OF THE
FRONT. COLD FRONT PASSAGE EXPECTED OVERNIGHT WEDNESDAY...WITH COOLER
BUT STILL ABOVE AVERAGE TEMPS ON THURSDAY.

AFTER THURSDAY...THE PICTURE BECOMES MUCH LESS CERTAIN WITH WIDE
DIVERGENCE IN MODEL SOLUTIONS CONTINUING. ECMWF HAS COME IN EVEN
QUICKER WITH ITS HANDLING OF A SURFACE LOW MOVING OUT OF THE OHIO
VALLEY...LATEST RUN MOVES THE LOW JUST SOUTH OF THE AREA THURSDAY
NIGHT AND DEEPENS IT EAST OF THE AREA ON FRIDAY. THIS SYSTEM IS
FOLLOWED BY A COLDER SYSTEM WITH SECONDARY COASTAL LOW DEVELOPMENT
STARTING LATE SUNDAY. THE CURRENT CANADIAN RUN MOVES A PRECIP SHIELD
INTO THE AREA ON SATURDAY AHEAD OF A SOUTHERN STREAM LOW OVER THE
MISSISSIPPI VALLEY AND DEVELOPING SECONDARY LOW. THE OPERATIONAL GFS
IS DRY OVER THE SAME PERIOD WITH SURFACE LOWS PASSING TO THE SOUTH
AND EAST OF THE AREA ON FRIDAY AND SUNDAY. KEPT HIGHEST POPS IN FOR
SATURDAY CLOSER TO PREVIOUS ECWMF RUNS AND AS A NOD TO THE CANADIAN
SOLUTION. THIS IS EMPHATICALLY A LOW CONFIDENCE FORECAST FOR THE
THURSDAY NIGHT THROUGH SUNDAY PERIOD.

&&

.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
RIDGE OF HIGH PRESSURE TO THE EAST WEAKENS AS A COLD FRONT
APPROACHES THROUGH EARLY THIS EVENING. THE FRONT CROSSES THE
TERMINALS FROM ABOUT 05Z THROUGH 10Z. HIGH PRESSURE BUILDS BEHIND
THE FRONT MONDAY.

VFR THROUGH THE TAF PERIOD. MAINLY DRY...HOWEVER THERE IS A CHANCE
OF SCATTERED SNOW SHOWERS WITH THE FRONT. BEST CHANCE WILL BE AT
KSWF WHERE LOW END VFR TO HIGH END MVFR CONDITIONS WILL BE POSSIBLE
FROM 05Z TO 08Z.

GUSTY SOUTHWESTERLY WINDS SHIFT BACK TO WEST WITH THE PASSAGE OF THE
FRONT...AND GUSTS INCREASE FOR A TIME...NEARING 30 KTS. SOME
UNCERTAINTY WITH THE TIMING OF THE WIND SHIFT AND MAY BE AN HOUR OR
SO EITHER SIDE OF THE FORECAST TIME.

OUTLOOK FOR 18Z MONDAY THROUGH FRIDAY...
MONDAY THROUGH TUESDAY...VFR. GUSTY WESTERLY WINDS MONDAY.
WEDNESDAY...SUB-VFR POSSIBLE IN RAIN.
THURSDAY...VFR.
FRIDAY...LOW CHANCE OF SUB VFR.

&&

.MARINE...
GALES EXPECTED TO DEVELOP BETWEEN 0Z AND 6Z MON ACROSS THE WATERS
AND THEN DIMINISH TOWARDS MONDAY MORNING. HIGHEST WINDS EXPECTED
NEAR AND SHORTLY AFTER MIDNIGHT WITH BEST FORCING NEAR THAT TIME.
SCA THEREAFTER LATER ON MONDAY.

SCA LEVEL SEAS FOR THE ATLANTIC ZONES EXPECTED ON TUESDAY WITH
STRONG SOUTHERLY FLOW FOLLOWING WARM FRONTAL PASSAGE. SEAS MAY
BRIEFLY SUBSIDE BELOW SCA CRITERIA TUESDAY NIGHT INTO WEDNESDAY
BEFORE BUILDING BACK LATE WEDNESDAY AHEAD OF A COLD FRONT. ROUGH
SEAS CONTINUING WEDNESDAY NIGHT INTO THURSDAY MORNING FOLLOWING COLD
FRONT PASSAGE...BEFORE DIMINISHING LATE THURSDAY AND FRIDAY.

&&

.HYDROLOGY...
ANY LIQUID EQUIVALENT PRECIPITATION THROUGH WEDNESDAY IS EXPECTED
TO BE GENERALLY LESS THAN A TENTH OF AN INCH.

&&

.EQUIPMENT...
THE WEATHER OBSERVATION FROM CENTRAL PARK WILL BE UNAVAILABLE
UNTIL FURTHER NOTICE. THIS IS DUE TO A SIGNIFICANT POWER
INTERRUPTION TO THE CENTRAL PARK AUTOMATED SURFACE OBSERVING
STATION /ASOS/ AND BACKUP STATION. UTILITY WORKERS ARE ADDRESSING
THE PROBLEM...BUT THERE IS CURRENTLY NO ESTIMATED TIME FOR RETURN
TO SERVICE.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...GALE WARNING UNTIL 6 AM EST MONDAY FOR ANZ330-335-338-340-345-
     350-353-355.
     SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR ANZ330-
     340-350-353.

&&

SYNOPSIS...JM/MAS
NEAR TERM...JM
SHORT TERM...JM
LONG TERM...MAS
AVIATION...MET
MARINE...JM/MAS
HYDROLOGY...JM
EQUIPMENT...
Hazardous weather outlook, Jan 29, 3:58 AM EST, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
358 AM EST SUN JAN 29 2012

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-301100-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
358 AM EST SUN JAN 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-301100-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
358 AM EST SUN JAN 29 2012

...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 4:18 AM ESTGale WatchOKX12 hr

Nearby

Gale Warnings in New York, 2012Every gale warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.